Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2011, 4:44 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 4:44 PM EDT (20:44 UTC)
- Expired
- Mar 23, 2011, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 4:44 PM EDT | HAIL 1 | 4 E Frenchburg, KY | HAIL OCCURRED AT HIGHWAY 460 E. |
| Mar 23, 4:48 PM EDT | HAIL 1 | West Liberty, KY | |
| Mar 23, 4:49 PM EDT | HAIL 0.88 | Wellington, KY | |
| Mar 23, 4:51 PM EDT | HAIL 0.5 | 1 E Ezel, KY | HAIL COVERING THE GROUND. |
| Mar 23, 4:52 PM EDT | HAIL 0.88 | 6 Sw West Liberty, KY | |
| Mar 23, 4:55 PM EDT | HAIL 0.25 | 3 Nw West Liberty, KY | HAIL THE SIZE OF LARGE PEAS. |
| Mar 23, 4:56 PM EDT | HAIL 0.25 | West Liberty, KY | PEA SIZE HAIL COVERING THE GROUND. |
| Mar 23, 4:58 PM EDT | HAIL 0.5 | 3 Nw West Liberty, KY | |
| Mar 23, 4:58 PM EDT | HAIL 1 | West Liberty, KY | |
| Mar 23, 5:05 PM EDT | HAIL 0.5 | Crockett, KY | PEA TO DIME SIZED HAIL COVERING THE GROUND. |
| Mar 23, 5:21 PM EDT | HAIL 0.5 | 7 Nne Ezel, KY | |
| Mar 23, 5:23 PM EDT | HAIL 0.5 | 3 Nw West Liberty, KY | HAIL STARTING TO COVER THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS53 KJKL 232044
SVRJKL
KYC063-153-165-175-232115-
/O.NEW.KJKL.SV.W.0017.110323T2044Z-110323T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
EASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 515 PM EDT
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EZEL...OR 9 MILES WEST OF WEST LIBERTY...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...ZAG...MIZE...TWENTYSIX...NEW CUMMER...WOODSBEND...
HENRY...GRASSY CREEK...LEISURE...DEHART...BLAZE...YOCUM...PANAMA...
GREEAR...LICKING RIVER...LIBERTY ROAD...POMP...WRIGLEY...STACY FORK
AND INDEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE QUARTER SIZE HAIL AND DAMAGING WIND IN
EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3805 8348 3802 8346 3805 8343 3803 8301
3800 8302 3797 8300 3782 8300 3784 8346
3786 8350 3784 8353 3784 8360 3805 8358
TIME...MOT...LOC 2045Z 273DEG 49KT 3790 8339
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN2 follow-up statements
637
WWUS53 KJKL 232055
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT WED MAR 23 2011
KYC165-232104-
/O.CAN.KJKL.SV.W.0017.000000T0000Z-110323T2115Z/
MENIFEE KY-
455 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENIFEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3803 8301 3800 8302 3797 8300 3786 8300
3785 8301 3783 8300 3782 8301 3784 8346
3794 8346 3795 8345 3803 8344 3805 8343
TIME...MOT...LOC 2054Z 273DEG 49KT 3788 8324
$$
KYC063-153-175-232115-
/O.CON.KJKL.SV.W.0017.000000T0000Z-110323T2115Z/
ELLIOTT KY-MORGAN KY-MAGOFFIN KY-
455 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MAGOFFIN...MORGAN AND SOUTH CENTRAL ELLIOTT COUNTIES UNTIL 515 PM
EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREEAR...OR NEAR WEST LIBERTY...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
LENOX...COTTLE...WHITE OAK...WILLIAMS...STEELE...FLORRESS...
ELAMTON...MATTHEW...ELKFORK...CISCO...LOGVILLE...ORIENT...JEPTHA...
HALEBURG...CROCKETT...DINGUS...PLUTARCH...MARY...SILVERHILL AND
MOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3803 8301 3800 8302 3797 8300 3786 8300
3785 8301 3783 8300 3782 8301 3784 8346
3794 8346 3795 8345 3803 8344 3805 8343
TIME...MOT...LOC 2054Z 273DEG 49KT 3788 8324
WIND...HAIL 60MPH 1.00IN
$$
DUSTY415
WWUS53 KJKL 232117
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT WED MAR 23 2011
KYC063-153-175-232126-
/O.EXP.KJKL.SV.W.0017.000000T0000Z-110323T2115Z/
ELLIOTT KY-MORGAN KY-MAGOFFIN KY-
517 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAGOFFIN...
MORGAN AND SOUTH CENTRAL ELLIOTT COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3803 8301 3800 8302 3797 8300 3786 8300
3785 8301 3783 8300 3782 8301 3784 8346
3794 8346 3795 8345 3803 8344 3805 8343
TIME...MOT...LOC 2055Z 273DEG 49KT 3787 8322
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:49 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 23, 2:49 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 249 PM EDT WED MAR 23 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED LINE OF THUNDERSTORMS HAS FIRED ALONG AND AHEAD OF A FRONTAL BOUNDARY CURRENTLY MOVING INTO THE SOUTHERN OHIO VALLEY...EXTENDING FROM ROUGHLY NORTH WEBSTER IN INDIANA SOUTHWEST TO LITTLE ROCK AR. SEVERAL LINE SEGMENTS...CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED WELL AHEAD OF THE FRONT. CONSEQUENTLY EASTERN KENTUCKY WILL BE UNDER THE THREAT OF SEVERE THUNDERSTORMS INTO THE EVENING HOURS...AND A TORNADO WATCH HAS BEEN ISSUED UNTIL 9 PM. HAIL AND DAMAGING WINDS WILL BE THE BIGGEST THREAT...BUT A TORNADO OR TWO CAN NOT BE RULED OUT. COLDER AIR WILL RUSH IN LATE TONIGHT...AND INTO THE EARLY MORNING HOURS OF THURSDAY. DEPENDING ON HOW FAST THE COLD AIR GETS INTO THE AREA AND HOW LONG SHOWERS LINGER...WE COULD SEE A CHANGE OVER TO SOME LIGHT SNOW SHOWERS BY THURSDAY MORNING. FOR THE FORECAST WENT AHEAD AND INCLUDED A MIX OF RAIN AND SNOW SHOWERS EARLY THURSDAY MORNING AS SHOWERS TAPER OFF. HOWEVER...THERE WILL BE NO SNOW ACCUMULATION. FOR TEMPS...GENERALLY USED A BLEND OF THE LATEST MODEL GUIDANCE WITH INHERITED TEMPS...MORE TO CAPTURE THE TRENDS THAN ANYTHING ELSE. EXPECT FOR THE OUR BLUEGRASS COUNTIES WHERE SOME PARTIAL CLEARING SHOULD HELP RAISE AFTERNOON TEMPS...EXPECT FAIRLY STEADY TO FALLING TEMPS THROUGH THE DAY THURSDAY. .LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED THERE IS OVERALL BASIC AGREEMENT IN THE MODELS THAT THE WEATHER PATTERN FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL BE ACTIVE. CONSENSUS IS THAT WE WILL BE IN A COOLER AND WETTER PATTERN WITH TEMPERATURES BELOW NORMAL. HOWEVER...THERE IS CONSIDERABLE VARIABILITY IN THE DETAILS AND THIS INCREASES UNCERTAINTY IN THE DETAILS OF THE FORECAST. THE FRONT WHICH WILL SWING THROUGH THE AREA TONIGHT WILL MOVE WELL TO OUR SOUTH...BUT WILL MOVE BACK NORTH AS A WARM FRONT AND BE IN THE VICINITY OF THE NORTHERN GULF COAST STATES OR TN VALLEY BY FRIDAY NIGHT. WAVE WILL MOVE EAST ALONG FRONT BRINGING A CHANCE OF RAIN FOR THE WEEKEND. THE STRENGTH OF THIS WAVE IS UNCERTAIN...AND THUS THE CHANCES OF RAIN AND AMOUNTS OF RAIN ARE UNCERTAIN. FOR NOW WILL BRING A SLIGHT CHANCE OF RAIN TO OUR SOUTHERN FORECAST AREA ON FRIDAY...WITH CHANCES FOR THE ENTIRE AREA OVER THE WEEKEND. WILL THEN GO WITH A DRY FORECAST FOR SUNDAY NIGHT...BUT THEN BRING CHANCES OF RAIN BACK FOR EARLY NEXT WEEK AS ANOTHER WAVE MOVES EAST. THERE IS EVEN MORE UNCERTAINTY WITH THIS NEXT SYSTEM...AS THE 00Z ECMWF POINTS TOWARDS THIS AS THE MOST POTENT OF THE SYSTEMS TO AFFECT US OVER THE NEXT WEEK...BUT THE 12Z GFS IS DOWNPLAYING THIS. IN EITHER CASE WILL NEED TO CARRY CHANCE PROBABILITIES FOR MONDAY AND TUESDAY WITH ONLY A SLIGHT CHANCE IN NORTHEAST AREAS ON WEDNESDAY. && .AVIATION.../18Z TO 18Z/ GUSTY SURFACE WINDS WILL PERSIST AT THE TERMINAL LOCATIONS THROUGHOUT THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE FIRST COUPLE HOURS OF THE TAF PERIOD AND CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH AT LEAST 02Z. THESE THUNDERSTORMS WILL BRING STRONG GUSTY WINDS OVER 30KTS AND IFR VISIBILITIES TO THE AREA UNTIL STORMS MOVE COMPLETELY OUT OF THE AREA AFTER 06Z. AFTER 06Z...IFR TO MVFR CIGS LIKELY TO LINGER THROUGH THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...RAY LONG TERM...SBH AVIATION...MACZKO
Hazardous weather outlook, Mar 23, 4:07 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 407 PM EDT WED MAR 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 407 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WHERE SHOWERS LINGER IN FAR SOUTHEAST KENTUCKY EARLY THURSDAY...A FEW SNOW FLAKES MAY MIX IN WITH THE RAIN. IF SNOW MIXES WITH THE RAIN THERE WILL BE NO ACCUMULATION. TEMPERATURES WILL FALL BELOW FREEZING THURSDAY NIGHT...AND SOME AREAS WILL HAVE FROST. .SPOTTER INFORMATION STATEMENT... THIS EVENING...SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE. SBH
In the hours before
Local storm report, Mar 23, 3:28 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 3 SE WHITLEY CITY 36.69N 84.43W
03/23/2011 M0.25 INCH MCCREARY KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 23, 3:32 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL WILLIAMSBURG 36.74N 84.17W
03/23/2011 E0.50 INCH WHITLEY KY STORM CHASER
HAIL OCCURRING WITH SOME WATER COVERING THE ROAD AT
INTERSTATE 75 EXIT 11.
&&
JCARICOSpecial weather statement, Mar 23, 4:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 409 PM EDT WED MAR 23 2011 KYZ050-051-059-060-232045- BATH-MONTGOMERY-MENIFEE-POWELL- 409 PM EDT WED MAR 23 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT WEDNESDAY AFTERNOON... SOUTHEASTERN BATH... SOUTHERN MONTGOMERY... NORTHERN MENIFEE AND NORTHWESTERN POWELL. AT 409 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF WESTBEND...OR NEAR WINCHESTER...MOVING EAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEVEE AROUND 415 PM EDT...BEAN AROUND 420 PM EDT...JEFFERSONVILLE AROUND 425 PM EDT...ROTHWELL AROUND 430 PM EDT...RATLITT AROUND 435 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO **** INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Mar 23, 4:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL MIDDLESBORO 36.61N 83.72W
03/23/2011 E0.25 INCH BELL KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 23, 4:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 5 W STANTON 37.85N 83.95W
03/23/2011 E0.88 INCH POWELL KY PUBLIC
REPORT RELAYED BY MEDIA.
&&
JCARICOLocal storm report, Mar 23, 4:43 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 E FRENCHBURG 37.95N 83.55W
03/23/2011 E0.50 INCH MENIFEE KY TRAINED SPOTTER
HAIL OCCURRED ON HIGHWAY 460 E.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:38 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 37 min |
| Mar 23, 2:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 26 min |
| Mar 23, 3:07 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 23 min |
| Mar 23, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more | 33 min |
| Mar 23, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Morgan, Powell, Wolfe | 34 min |
| Mar 23, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Martin, Morgan | 35 min |
| Mar 23, 5:11 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 4 hr |
| Mar 23, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 36 min |
| Mar 23, 5:46 PM EDT | Tornado Warning | JKL | Pulaski | 29 min |
| Mar 23, 5:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Magoffin, Wolfe | 25 min |
| Mar 23, 6:04 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| Mar 23, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 28 min |
| Mar 23, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle | 32 min |
| Mar 23, 6:36 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Leslie, Owsley, Perry | 24 min |
| Mar 23, 6:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie | 35 min |
| Mar 23, 7:50 PM EDT | Flash Flood Warning | JKL | Harlan, Leslie | 73 min |
| Mar 23, 7:59 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.